Well, still, this is going to encourage people to go cold turkey. This drug is one of the hardest to quit, along with Paxil, and can produce permanent and long-lasting withdrawals. Quitting cold turkey is just a bad idea and nobody should even consider it, so please, anyone reading this, this person got lucky but why take that risk? Go slow on this one. By the way, seizures are associated with benzos, I not with snris.
My reasoning in doing this was from the shrinky dink. Thry evidently felt perfectly secure in taking me from 150 to 75.
Practically whistled while writing out the script.
The concern of me dying from dropping 75 mg never entered their heads. And it WAS hell.
But I figured apparrently the medical staff isn't concerned about 75 mg anyway soooo......
Is wasn't near as bad for me the second time.
I got the seisure part from other comments on the web. Glad to know there aren't any dangers there.
I hopefully am NOT. Encouraging anyone to do this! I was very very lucky.
I only wanted to encourage those who absolutely HAD to.
Probably should have tried.
But whether weaning or whatever, this stuff is just the worst. Wouldn't wish it on anyone.
Best encouragement to ALL whether counting beads or whatever. You can do this.
Don't do it my way unless you, like some I read, found yourself painted in a corner.
We ALL NEED to encourage and cheer each other on.
And thanks, Paxill for correcting me. What if I hadn't been so lucky? Eeek! It seems from what I've read that I won the Effexor lottery!
Courage and God's blessings to all!
Ps: just reread my post. Meant to say, " I probably should NOT have tried to encourage anyone" ...not I probably should have tried.
From what I've read in posts counting beads seems to be the easiest wasy for most people.
I personally think this stuff should be off the market.
Or considered very carefully before choosing it.
It seems to be a God send for a few.
And I had to laugh when I read that someone's doctor called this " discontinuation syndrome"
If that's not the most creative turn of words I don't know what is!
My dr even said it isn't addictive. HA!
In WHAT UNIVERSE?
Thanks for your post! I am currently on 187.5mg of effexor and tapering.... It is just good to know that someone got through it with minimal side effects! I actually went about 4 days last year when my Doc screwed up my appt and I didnt really feel anything too bad so Im hoping with the taper that I will have any easy time of it!
Well we all withdraw in different ways. You obviously found a way that worked for you, but please don't encourage people to withdraw cold turkey. I have done it both ways, so I know. Effexor helps a lot of people, it is just the withdrawal that is difficult.
I took 10 months to withdraw and had no withdrawal symptoms at all.
OK cold turkey worked for you, but I would encourage people to take a very long time to withdraw. It worked for me. I am an elderly lady and have struggled with depression for over 20 years and been on many different anti depressants. Effexor really helped me, and I would not knock it.
If people are sensible and do not rush withdrawing, then they will be fine.
I would say, please do not go cold turkey unless you really have to. Why out up with awful withdrawals if you don't have to? Why put yourself through that, when you can take your time, withdraw slowly, and get no withdrawals at all? Effexor has helpoed a lot of people, including me.
It is 16 months since I stopped and I am doing well.
Thank you for this post. I completely understand that in writing it you were not suggesting the cold turkey approach, but rather, offering support and encouragement for those of us foolish enough to do so or unfortunate enough to have no choice. Thank you. I'm up at 01:30 searching the Internet for exactly this.
I've just finished Day Five of stopping cold turkey after taking 75mg/day for nine months or so. I know, I know, I know. Anyhow, here I am, and your words reassurie me that I am not alone, these symptoms are to be expected , and everything will be okay. I needed that.